MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM DISTAL STEM INSERTER; RECLAIM INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US RECLAIM DISTAL STEM INSERTER; RECLAIM INSTRUMENTS : IMPACTORS
Catalog Number 297500800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint(b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes, has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the instrument was broken upon arrival.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary it was reported that the instrument was broken when it arrived.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the internal rod of the reclaim distal stem inserter was broken.No other damage was found.The observed condition of the device appears consistent with a random component failure potentially caused by exposure to unintended forces.These forces could include repeated impactions applied while the device was not fully seated or was misaligned off-axis with its mating device.As per reclaim modular revision hip system surgical technique, "connect the distal stem inserter to the distal stem implant that corresponds to the size of the last distal reamer used.Ensure that the key feature on the proximal end of the distal stem aligns with the word ¿apex¿ etched on the distal stem inserter before rotating the knob at the end of the handle to engage the threads.Angled distal stems are oriented so that the distal stem key feature is in line with the apex of the distal stem.The location of the size etch on the distal stem is also in line with the stem¿s apex.Ensure that the distal stem apex aligns with the curvature of the anterior bow of the femur prior to distal stem impaction.To remove the distal stem inserter, rotate the knob at the end of the handle to disengage the threads".A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reclaim distal stem inserter would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
RECLAIM DISTAL STEM INSERTER
Common Device Name
RECLAIM INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23853800
Report Number1818910-2025-22295
Device Sequence Number10116877
Product Code HWR
UDI-Device Identifier10603295156161
UDI-Public(01)10603295156161(10)SO2069262
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number297500800
Device Lot NumberSO2069262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/05/2026
02/04/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/08/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown